Seizure Disorder after MMR vaccination
Posted By: Carla Lowry <email@example.com>
Date: Wednesday, 15 November 2000, at 6:15 p.m.
Believe me, I know all about the political mumbo-jumbo when it comes to proving that a vaccination causes any kind of damage. In October of 1998, my 5 year old son had to get his MMR vaccination for kindergarten, within 8 days after the vaccination, he started having seizures...20 to 30 a day at first. He has been on every kind of medicine, including new medicines not even released yet, and nothing seems to control his seizures. He was diagnosed by his doctor with post vaccine encephylitis....but when his file was sent to a so-called medical expert in Florida for verification, he said that if it had been the DPT shot then it could be possible, but not with the MMR vaccination.
The past year and a half has been a living nightmare. My son is still having seizures daily and I have had to quit my job to tend to him. He is taking 16 pills a day now, of 4 different medicines. He has no appetite, and has lost down to 35 pounds.
If anyone has any advice or words of wisdom, please share them with me.....
Posted By: Margaret <firstname.lastname@example.org>
Date: Friday, 24 November 2000, at 4:38 p.m.
Believe me i know what you're going through, my son had symptoms of Encephalitis(i now know) though it was called a "Virus" and developed seemingly endless seizures post MR -(Measles Rubella UK schools campaign jabs)- along with ASD symptoms bowel problems, alopecia aureata and arthritis symptoms etc.. Initially my son was diagnosed as having focal epilepsy, left temporal lobe - given carbamazapine which i was assured was not the reason for his seizures worsening!! Indeed it was... diagnosis changed to focal epilepsy with secondary generalisation -looking back every med they gave him merely added to his troubles!! I had to fight to get the meds changed/reduced etc. The biggest improvement came from diet, i seldom see myoclonics now. Do have your child checked for Allergies(Ige blood test) and intolerances -(IGG blood test)and suggest that you ask the Neuro to SLOWLY decrease all his Meds -(this will decrease withdrawal effects)-as they are obviously not doing any good at all. Symptoms do increase on drug withdrawal and also after removal of allergies and intolerances, (which, when identified should be completely removed from diet) i have found that the rough ride is certainly worth the results. My son still has various problems but the epilepsy is now controlled,and he can think so much more clearly, concentration was a big problem, this may not work for everyone but it is certainly worth trying. Giving so many drugs that are not benefiting to a child (indeed any individual) can't be right, there is no drug that does not have side effects, they will merely add to their problems-sorry to be so blunt but this is my opinion. I certainly hope it helps in some way, Best wishes, margaret.